Thunderstorm Wind, Wallowa
- When
- June 4, 10:15 AM PST
- Where
- Wallowa County, 30 mi SE of Enterprise
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 45.133, -116.850
Large tree blocking the road to Freezeout Trail.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 4, 9:55 AM PST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1055 AM PDT SUN JUN 4 2006 .UPDATE...A SEVERE THUNDERSTORM MOVED FROM MEACHAM TO TOLLGATE THIS MORNING...WITH UP TO HALF DOLLAR SIZE HAIL REPORTED. RADAR INDICATES SOME DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHEAST OREGON/SOUTHEAST WASHINGTON THIS MORNING...HOWEVER NO SEVERE STORMS ARE INDICATED AT THE CURRENT TIME. A DECREASING TREND FROM WEST TO EAST DURING THE DAY IS EXPECTED. ZONES WERE UPDATED TO REDUCE SHOWER COVERAGE AND REMOVE THUNDERSTORMS FROM THE FORECAST FOR THE WESTERN HALF OF THE PENDLETON FORECAST AREA. FURTHER UPDATES TO REDUCE COVERAGE AS THE DAY CONTINUES ARE EXPECTED. LOCALLY HEAVY RAINS OVERNIGHT AND THIS MORNING WILL BE EXAMINED THIS MORNING FOR THEIR IMPACT ON RIVER LEVELS. AT THIS TIME FLOODING IS NOT EXPECTED. CURRENTLY THE NACHES IS EXPECTED TO CREST JUST BELOW FLOOD STAGE...SEE PRODUCT PDXRVSPDT (FGUS86 KPDT) FOR DETAILS AS WELL AS THE HYDROLOGY DISCUSSION BELOW. 80 && .AVIATION...CONDITIONS ARE IMPROVING IN ALL TAF SITES AS THE SHORTWAVE MOVES INTO THE NE CORNER OF OREGON. VFR CONDITIONS ARE EXPECTED AFTER 21Z IN OUR TAF SITES AND TWEB ROUTES. CLOUDS WILL DECREASE TONIGHT...AND THERE WILL BE SOME GROUND FOG DEVELOPMENT THAT MAY LOWER VISIBILITIES TO 3-5 STATUTE MILES EARLY MONDAY MORNING. .PREV DISCUSSION... (ISSUED 515 AM PDT SUN JUN 4 2006) SHORT TERM...TODAY THROUGH MONDAY NIGHT...A STRONG...BUT FAST MOVING WEATHER SYSTEM WILL CROSS THE AREA THIS MORNING AND THEN DEPART THE AREA THIS AFTERNOON. THE AIR MASS OVER THE CWA IS QUITE UNSTABLE SO THERE MAY BE SOME ISOLATED EMBEDDED THUNDERSTORMS IN THE RAINFALL THIS MORNING. THEN THIS AFTERNOON AS SURFACE HEATING TAKES PLACE THERE MAY BE MORE ISOLATED THUNDERSTORMS...MAINLY IN THE EASTERN MOUNTAINS. SPC HAS THE CWA IN A GENERAL THUNDERSTORM RISK CATEGORY OVER THE FORECAST AREA TODAY WITH A SLIGHT RISK OF SEVERE STORMS JUST TOUCHING WALLOWA COUNTY. HOWEVER THE TIMING OF THE INSTABILITY AND MOISTURE SUGGESTS THAT ANYTHING SEVERE IN OUR CWA IS UNLIKELY AT THIS TIME. THE MOISTURE WILL HAVE MOVED TOO FAR EAST OF THE AREA BY THIS AFTERNOON WITH DRIER AIR MOVING INTO THE CWA FROM THE WEST. TONIGHT THE PRECIPITATION WILL LEAVE THE AREA QUICKLY AS A FLAT UPPER RIDGE BUILDS OVER THE AREA. THIS RIDGE WILL BE SHORT LIVED AND THE FLOW WILL BECOME MORE SOUTHWEST AGAIN LATER THIS COMING NEXT WEEK IN THE EXTENDED PERIOD. HOWEVER CONDITIONS WILL BECOME DRY WITH A WARMING TREND BACK TO ABOVE NORMAL READINGS BEGINNING ON MONDAY. 88 LONG TERM...TUESDAY THROUGH SATURDAY...FLOW ALOFT WILL BE FROM THE SOUTHWEST ON TUESDAY. WITH MODEST MID LEVEL MOISTURE AND AFTERNOON INSTABILITY OVER THE NORTHEAST OREGON MOUNTAINS...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE SOUTHERN BLUE MOUNTAINS AND IN WALLOWA COUNTY. THE FLOW ALOFT WILL BACK TO THE SOUTH ON TUESDAYS A LARGE UPPER LEVEL TROUGH OFF THE COAST MOVES SLOWLY TOWARD THE PACIFIC NORTHWEST. THE SOUTHERLY FLOW ALOFT WILL CONTINUE THROUGH THURSDAY ALLOWING MID LEVEL MOISTURE AND MARGINAL INSTABILITY TO GIVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. THE TROUGH WILL MOVE INLAND AND EASTWARD THROUGH THE PACIFIC NORTHWEST ON FRIDAY FOR A SLIGHT CHANCE OF SHOWERS IN CENTRAL OREGON...THE BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS. THE TROUGH WILL EXIT THE REGION BY FRIDAY AFTERNOON WITH AN UPPER LEVEL SHORT WAVE NEARING THE COAST BRINGING WITH IT MOISTURE AND A SLIGHT CHANCE OF SHOWERS FRIDAY NIGHT AND SATURDAY. POLAN HYDROLOGY...LEVELS OF THE NACHES RIVER AT NACHES AND AT CLIFFDELL ARE EXPECTED TO REMAIN ABOVE BANKFULL BUT BELOW FLOOD STAGE. THE RIVER WILL RISE TODAY AND TONIGHT DUE TO RAINFALL RUNOFF. THE RIVER WILL CREST BELOW FLOOD STAGE AT CLIFFDELL AROUND 11 PM PDT TONIGHT. THE RIVER WILL CREST BELOW FLOOD STAGE NEAR NACHES AROUND 5 AM PDT ON MONDAY. AS SUCH...FAST MOVING WATERS HAVE THE POTENTIAL TO BE HAZARDOUS TO ANYONE NEAR THE NACHES RIVER. POLAN && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 80/80/80
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
406 AM PDT SUN JUN 4 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-051115-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
406 AM PDT SUN JUN 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A FAST MOVING WEATHER SYSTEM WITH AN UNSTABLE AIR MASS OVER THE AREA
WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS
MORNING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE THIS AFTERNOON
AND TONIGHT AS THE WEATHER SYSTEM MOVES OUT OF THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WARMER AND DRY CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
754 AM PDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 1 WNW HERMISTON 45.54N 118.46W
06/04/2006 M1.00 INCH UMATILLA OR TRAINED SPOTTER
1 INCH SIZE HAIL ALONG WITH HEAVY RAINFALL AT EMIGRANT
SPRING STATE PARK
0740 AM HAIL 2 NW TOLLGATE 45.79N 118.10W
06/04/2006 E0.25 INCH UMATILLA OR TRAINED SPOTTER
1/4 INCH SIZE HAIL OBSERVED WITH HEAVY RAINFALL
&&
SLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
759 AM PDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 4 NW MEACHAM 45.54N 118.46W
06/04/2006 M1.00 INCH UMATILLA OR TRAINED SPOTTER
1 INCH SIZE HAIL ALONG WITH HEAVY RAINFALL AT EMIGRANT
SPRING STATE PARK
0740 AM HAIL 2 NW TOLLGATE 45.79N 118.10W
06/04/2006 E0.25 INCH UMATILLA OR TRAINED SPOTTER
1/4 INCH SIZE HAIL OBSERVED WITH HEAVY RAINFALL
&&
SLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
859 AM PDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 1 N PILOT ROCK 45.47N 118.84W
06/04/2006 E0.00 INCH UMATILLA OR TRAINED SPOTTER
STORM DRAIN COULD NOT DRAIN QUICK ENOUGH RESULTING IN
YARD FULL OF MUD AND DEBRIS
0730 AM HAIL 2 NW TOLLGATE 45.79N 118.10W
06/04/2006 E1.25 INCH UMATILLA OR TRAINED SPOTTER
HAIL WAS OBSERVED WHILE DRIVING ON SH 204 WEST OF
TOLLGATE
0800 AM HEAVY RAIN 4 NNW MEACHAM 45.56N 118.45W
06/04/2006 M0.68 INCH UMATILLA OR TRAINED SPOTTER
RAINFALL OCCURRED WITHIN 1 TO 1.5 HOUR TIME PERIOD
&&
SLThe Pendleton radar (KPDT), 168 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree blocking the road to Freezeout Trail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525975.